Alert archive / Nebraska / River Flood Warnings in 2011
River Flood Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Feb 18, 2011, 8:54 AM CST for Pierce County, Nebraska. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2011, 8:54 AM CST (14:54 UTC)
- Expired
- Feb 19, 2011, 9:48 AM CST
- In force
- 25 hr
- Issued by
- NWS Omaha, NE
- Flood severity
- Minor
County Pierce County, NE
The radar
The Omaha radar (KOAX), 147 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Fork Elkhorn River near Pierce (PRCN1). The gauge peaked at 12.44 ft at Feb 18, 2011, 11:00 PM CST.
- Action stage
- 11 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06799100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
024 WGUS43 KOAX 181454 FLWOAX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 854 AM CST FRI FEB 18 2011 ...THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAM IN NEBRASKA... NORTH FORK ELKHORN RIVER NEAR PIERCE AFFECTING PIERCE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! && NEC139-190254- /O.NEW.KOAX.FL.W.0002.110218T1454Z-110219T1800Z/ /PRCN1.1.IC.110218T1445Z.110218T1800Z.110219T0000Z.NO/ 854 AM CST FRI FEB 18 2011 THE NATIONAL WEATHER SERVICE IN OMAHA, NE HAS ISSUED A * FLOOD WARNING FOR THE NORTH FORK ELKHORN RIVER NEAR PIERCE. * UNTIL SATURDAY AFTERNOON. * AT 8:45 AM FRIDAY THE STAGE WAS 11.95 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.1 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING. * AT 12.0 FEET...MORE WIDESPREAD LOWLAND FLOODING OCCURS. $$
3 follow-up statements
534 WGUS83 KOAX 182131 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 331 PM CST FRI FEB 18 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAM... NORTH FORK ELKHORN RIVER NEAR PIERCE AFFECTING PIERCE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! && NEC139-191131- /O.EXT.KOAX.FL.W.0002.000000T0000Z-110219T2302Z/ /PRCN1.1.IC.110218T1445Z.110219T0000Z.110219T0502Z.NO/ 331 PM CST FRI FEB 18 2011 THE FLOOD WARNING CONTINUES FOR THE NORTH FORK ELKHORN RIVER NEAR PIERCE. * AT 2:45 PM FRIDAY THE STAGE WAS 12.2 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.3 FEET BY THIS EVENING AND FALL BELOW FLOOD STAGE BY MIDNIGHT. * AT 12.0 FEET...MORE WIDESPREAD LOWLAND FLOODING OCCURS. $$
636 WGUS83 KOAX 190117 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 717 PM CST FRI FEB 18 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAM... NORTH FORK ELKHORN RIVER NEAR PIERCE AFFECTING PIERCE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! && NEC139-191517- /O.EXT.KOAX.FL.W.0002.000000T0000Z-110220T0900Z/ /PRCN1.1.IC.110218T1445Z.110219T0600Z.110219T1500Z.NO/ 717 PM CST FRI FEB 18 2011 THE FLOOD WARNING CONTINUES FOR THE NORTH FORK ELKHORN RIVER NEAR PIERCE. * AT 6:45 PM FRIDAY THE STAGE WAS 12.4 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.4 FEET AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE MORNING. * AT 12.0 FEET...MORE WIDESPREAD LOWLAND FLOODING OCCURS. $$
974 WGUS83 KOAX 191548 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 948 AM CST SAT FEB 19 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAM... NORTH FORK ELKHORN RIVER NEAR PIERCE AFFECTING PIERCE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! && NEC139-191618- /O.CAN.KOAX.FL.W.0002.000000T0000Z-110220T0900Z/ /PRCN1.1.IC.110218T1445Z.110219T0600Z.110219T1207Z.NO/ 948 AM CST SAT FEB 19 2011 THE FLOOD WARNING IS CANCELLED FOR THE NORTH FORK ELKHORN RIVER NEAR PIERCE. * AT 8:45 AM SATURDAY THE STAGE WAS 11.7 FEET. * FLOOD STAGE IS 12.0 FEET. * FELL BELOW FLOOD STAGE AT 6:07 AM SATURDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.8 FEET BY SUNDAY MORNING. HOWEVER...ANY ICE ACTION FROM ICE JAMS COULD CAUSE MINOR FLOODING OF LOW LYING AREAS. * AT 12.0 FEET...MORE WIDESPREAD LOWLAND FLOODING OCCURS. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Feb 18, 3:18 AM CST, 5 hours 36 minutes earlier.
Area forecast discussion, Feb 18, 3:18 AM CST, 5 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 318 AM CST FRI FEB 18 2011 .DISCUSSION... SHORTWAVE ENERGY THAT DROVE COLD FRONT ON GUSTY NW WINDS THROUGH FORECAST AREA LATE THURSDAY WAS LIFTING ACROSS MN ARROWHEAD EARLY FRIDAY MORNING. UPPER RIDGING IS FORECAST ACROSS THE AREA INTO SATURDAY AS AN UPPER TROUGH DIGS ALONG WEST COAST BEFORE COMING INLAND THROUGH THE WEEKEND. DEPARTING UPPER TROUGH AND UPPER HEIGHTS BEGINNING TO RISE...HAS BOTTLED THE COLDEST AIR NORTH OF NEBRASKA/SW IA WITH SFC FLOW MOSTLY WRLY. ALTHOUGH SOME COOLER AIR WILL CONTINUE TO LEAK INTO THE FORECAST AREA TODAY...WITH EFFECTIVE SNOW COVER GONE AND BETTER COOL ADVECTION TO OUR NORTH...BUMPED UP TEMPERATURES A BIT FOR TODAY WITH WARMER MAV GUIDANCE APPEARING BETTER. WITH INCREASING SERLY SFC FLOW AND ISENTROPIC LIFT...CLOUDS SHOULD INCREASE LATE TNGT/SAT. ALTHOUGH PROBABLY NOT YET COMPLETELY CLOUDY AND LOW LVLS STILL PROBABLY TOO DRY FOR APPRECIABLE PCPN...ALTHOUGH KEPT IN SMALL POPS SOUTH. MUCH HIGHER PRECIPITATION PROBABILITIES SATURDAY NIGHT INTO SUNDAY AS UPPER TROUGH INDUCES SFC CYCLOGENESIS OVER NE COLORADO WITH LOW LIFTING NW OF OMAHA BY 18Z SUNDAY ADVECTING 6-10 DEG C H85 DWPTS NWD. 00Z ECMWF WAS VERY CLOSE TO 00Z GFS MEAN AND PUTS SERN 1/2 OR SO OF THE FORECAST AREA IN THE WARM SECTOR AND POSSIBLY REDUCING THE FREEZING RAIN THREAT OVER OUR AREA AS WELL. ALTHOUGH SOME OF IT CANNOT BE RULED OUT...MOSTLY FAR NWRN ZONES...EITHER EARLY SUNDAY OR AFTER COLD AIR RUSHES SEWD AS SYSTEM PASSES. ALSO DECENT AGREEMENT IN MODELS BRINGING NEGATIVE H85 LIFTED INDICES OVER CWA AS STEEP MID LVL LAPSE RATES DEVELOP/SPREAD NEWD. THUS AT LEAST ISOLD TSTM MENTION STILL LOOKS ON TRACK...IN FACT THIS MENTION WAS SPREAD A BIT FARTHER N AND LINGERED ACROSS E SUNDAY MORNING. BECAUSE OF EXPECTED SURFACE LOW TRACK PULLED SOME 60 DEGREE TEMPERATURES INTO THE LNK/OMA AREA AND LOCATIONS SOUTHEAST. WOULD GO WARMER BUT SYSTEM IS PRETTY PROGRESSIVE AND COLD FRONT COULD CUT THINGS OFF FAIRLY QUICKLY. COULD SEE FAR SERN ZONES NEEDING A FURTHER BUMP IN LATER FORECAST IF TRENDS PERSIST. ENERGY IN EJECTING UPPER TROUGH APPARENTLY SPLITS BY MONDAY WITH MAIN UPPER LOW TO OUR NORTH AND BETTER LOW LEVEL MOISTURE CONVERGENCE/CONVECTION TO OUR SOUTH. THUS TRIMMED BACK/REMOVED SOME PRECIPITATION CHANCES SUN NGT/MONDAY ACROSS SECTIONS OF THE CENTRAL/SRN FORECAST AREA. THIS CURRENT SCENARIO WOULD POINT TO ANY HEAVY SNOW AND SIGNIFICANT FREEZING RAIN THREAT WILL BE NORTH OF THE FORECAST AREA. CERTAINLY ISOLATED HEAVIER POCKETS OF RAIN EARLY SUNDAY WOULD AGGRAVATE ONGOING ICE JAM/ISOLATED FLOODING PROBLEMS. HOWEVER...IT CURRENTLY APPEARS AREAL RAIN AMOUNTS WILL BE MODEST BUT SUBJECT TO CHANGE. PATTERN COOLS DRAMATICALLY MONDAY AS UPPER LOW CLOSES OFF TO OUR N THEN OPENS UP EWD...STRONGER AND FARTHER SOUTH THAN SYSTEM THIS MORNING. SO IT LOOKS LIKE WE MAY ACTUALLY GET THE COOLER AIR THIS TIME UNLIKE TODAY WHICH SEVERAL DAYS APPEARED WOULD BE MUCH COOLER THAN IT APPARENTLY WILL BE. && .AVIATION... TAF SITES KOFK/KOMA/KLNK 06Z TAFS VFR CONDITIONS WILL PREVAIL THRU THE FCST PD. SFC HIGH PRESSURE WILL PASS OVER THE REGION KEEPING SFC WINDS LIGHT. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK/KERN
Hazardous weather outlook, Feb 18, 4:30 AM CST, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 430 AM CST FRI FEB 18 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-190030- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 430 AM CST FRI FEB 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT ICE JAM FLOODING REMAINS POSSIBLE THROUGH AT LEAST TONIGHT ALONG AREA RIVERS...MAINLY ALONG THE ELKHORN RIVER AND NORTH FORK OF THE ELKHORN RIVER FROM NEAR NORFOLK DOWNSTREAM TO NEAR ARLINGTON...ALONG THE PLATTE RIVER DOWNSTREAM OF COLUMBUS TOWARD ITS CONFLUENCE WITH THE ELKHORN RIVER...AND ALONG THE LOUP RIVER UPSTREAM OF COLUMBUS. OTHER ICE JAMS COULD OCCUR ALONG STREAMS IN NORTHEAST NEBRASKA. IN ADDITION...SNOW MELT FLOODING...POSSIBLY AGGRAVATED BY ICE JAMS... CAN BE EXPECTED IN SOUTHWEST IOWA MAINLY ALONG THE LOWER REACHES OF THE NISHNABOTNA RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WEATHER SYSTEM MOVING ONTO THE PLAINS COULD BRING ISOLATED THUNDERSTORMS TO THE AREA SATURDAY NIGHT AND SUNDAY MORNING. THIS SYSTEM COULD ALSO BRING A PERIOD OF FREEZING RAIN TO EXTREME NORTHEAST NEBRASKA SUNDAY MORNING AND AGAIN LATE SUNDAY AFTERNOON. AS COLDER AIR FILTERS INTO THE SYSTEM LATE SUNDAY...RAIN COULD CHANGE TO SNOW AND SOME SNOW ACCUMULATIONS ARE POSSIBLE...MAINLY OVER FAR NORTHEAST NEBRASKA. THE FLOODING THREAT ALONG AREA STREAMS AND RIVERS WILL CONTINUE... ESPECIALLY NEAR ICE JAMS AND POSSIBLY FURTHER ENHANCED BY RAINFALL SATURDAY NIGHT AND SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT BUT SPOTTERS ARE REQUESTED TO PASS ON ANY INFORMATION THEY MAY HAVE ON LOCAL FLOODING. CHERMOK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 8:29 PM CST | Areal Flood Advisory | OAX | Butler, Colfax, Dodge, Douglas, Sarpy, Saunders | 24 hr |
| Feb 17, 9:15 PM CST | Areal Flood Warning | OAX | Cass, Sarpy, Saunders | 12 hr |
| Feb 18, 8:31 AM CST | Areal Flood Warning | OAX | Stanton | 12 hr |
Nearby
River Flood Warnings in Nebraska, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.